MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. CONSERVE® TOTAL A-CLASS® 40MM FEMORAL HEAD; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. CONSERVE® TOTAL A-CLASS® 40MM FEMORAL HEAD; HIP COMPONENT
Model Number 38AC4000
Medical Device Problem Codes Material Disintegration (1177); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Reaction (2414)
Date of Event 07/19/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Allegedly, the device failed due to metal debris corrosion and resultant metal ions, due to the metal on metal design between the articulating surfaces, causing continuing and otherwise irreversible physical injury to plaintiff.
 
Additional Manufacturer Narrative
Findings upon investigation: this hip system did not have metal-on-metal articulating components as the complaint states.Updated problem and evaluation codes.

Brand Name
CONSERVE® TOTAL A-CLASS® 40MM FEMORAL HEAD
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
MDR Report Key8972009
Report Number3010536692-2019-01030
Device Sequence Number2563084
Product Code JDL
UDI-Device IdentifierM68438AC40001
UDI-PublicM68438AC40001
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K051348
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number38AC4000
Device Catalogue Number38AC4000
Device Lot Number1612607
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/07/2019
Initial Date Received by Manufacturer 08/07/2019
Supplement Date Received by Manufacturer08/07/2019
08/07/2019
Initial Report FDA Received Date09/06/2019
Supplement Report FDA Received Date02/13/2020
02/19/2020
Patient Sequence Number1